| Model Number |
FIBERTAPE CERCLAGE W/O NEEDLE |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
01/23/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
On 01/23/2024, it was reported by a sales representative via phone that a patient underwent a clavicle fracture procedure on (b)(6) 2023 where an ar-2652cl clavicle fracture plate, an ar-8835-14 low profile screw, (2) ar-8835-16 low profile screws, an ar-8835cl-12 kreulock compression screw, (2) ar-8835cl-14 kreulock compression screws, an ar-8835-10 low profile screw, an ar-7268 fibertape® cerclage with tigerlink, and an ar-7268t tigertape® cerclage with fiberlink were implanted.Five weeks post-op, the patient reported hearing or feeling a pop.An x-ray was taken that confirmed that the ar-2652cl plate had broken.On (b)(6) 2024, a revision surgery was performed where the implanted devices were removed.The revision was completed using a device from another manufacturer.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Complaint allegation is not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause for the broken fibertape® cerclage with tigerlink¿ shuttle suture.The most likely cause for this failure can be attributed to user error, such as improper placement or tensioning of the fibertape, or excessive or unexpected forces exerted when the plate broke.No picture or x-ray was provided.The device was not returned.